Alert archive / Tennessee / Flash Flood Warnings in 2007
Flash Flood Warning 53, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 28, 2007, 6:40 PM CDT for Hardin County, Henderson County, Tennessee. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 28, 2007, 8:15 PM CDT
- In force
- 95 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Hardin County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 144 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 282341
FFWMEG
TNC071-077-290115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 815 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. RADAR ESTIMATES THAT 2 TO 4
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHILOH...
SAVANNAH...SARDIS...REAGAN...PICKWICK DAM...MORRIS CHAPEL AND
CRUMP.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3556 8825 3542 8823 3538 8802 3505 8818
3503 8838 3559 8837
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:21 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 28, 3:21 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT SAT JUL 28 2007 .DISCUSSION... THE HEAT IS ON TODAY AS MANY LOCATIONS ARE TOPPING OUT IN THE MID TO UPPER 90S. TODAY/S READINGS ARE ONE OF THE HOTTEST SO FAR THIS YEAR. LUCKILY SOME RELIEF IS ON THE WAY IN THE FORM OF SHOWERS AND THUNDERSTORMS. THESE STORMS DEVELOPED AFTER NOON AND ARE CONTINUING TO SAG SLOWLY SOUTHWARD. THIS AREA OF RAINFALL WILL CONTINUE ACROSS NORTHEAST ARKANSAS AND WEST TENNESSEE THIS EVENING AS A COLD FRONT APPROACHES THE AREA. SOME STORMS MAY BE STRONG THIS EVENING WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS BEING THE MAIN THREATS. WARM AND MUGGY CONDITIONS CAN BE EXPECTED OVERNIGHT...ESPECIALLY IN AREAS WHERE RAINFALL OCCURRED EARLIER. DID NOT DEVIATE MUCH FROM MOS GUIDANCE NUMBERS AS THEY LOOK FAIRLY REASONABLE. SUNDAY WILL NOT BE AS HOT AS THIS FRONT SLOWLY WAVERS SOUTH. ADDITIONAL CLOUD COVER AND EXPECTED RAINFALL WILL KEEP TEMPERATURES SEVERAL DEGREES COOLER THAN TODAY. COVERAGE OF RAIN WILL INCREASE ESPECIALLY ACROSS AREAS NEAR AND SOUTH OF INTERSTATE 40. MORE OF THE SAME SUNDAY NIGHT AS THESE WARM AND MUGGY CONDITIONS CONTINUE WITH CLOUD COVER AND CONVECTION AROUND. IN BOTH CASES FOLLOWED GUIDANCE NUMBERS FAIRLY CLOSELY. ONCE AGAIN STRONG THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY. MONDAY WILL BE VERY SIMILAR TO SUNDAY AS THIS FRONT REMAINS NEARLY STATIONARY ACROSS THE CENTER OF THE MIDSOUTH. FINALLY...TUESDAY SHOWS SOME PROGRESS WITH THE FRONT MOVING FURTHER SOUTH AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE AREA. THE BEST CHANCE OF RAIN WILL BE ACROSS EXTREME SOUTHERN PORTIONS OF THE MIDSOUTH. HOT AND DRY CONDITIONS WILL CONTINUE ON WEDNESDAY AS A STRONG UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE REMAIN OVER THE AREA. THURSDAY AND FRIDAY ARE QUESTIONABLE AT THIS POINT AS THE GFS IS DEFINITELY THE OUTLIER MODEL. THE CANADIAN AND ECMWF MODELS CONTINUE TO SHOW THE UPPER RIDGE HOLDING STRONG RESULTING IN HOT AND DRY CONDITIONS REMAINING OVER THE MIDSOUTH. ON THE OTHER HAND...THE GFS DEVELOPS THIS UPPER LEVEL LOW WHICH MOVES ACROSS THE FORECAST AREA FROM THE WEST THURSDAY AND FRIDAY. THIS SOLUTION IS A STARK CONTRAST FROM PREVIOUS RUNS AND WOULD LIKE TO SEE SOME CONSISTENCY BEFORE JUMPING ON BOARD. SO FOR THE TIME BEING...HAVE SIDED WITH THE CANADIAN AND ECMWF AND GONE WITH HOT AND DRY CONDITIONS THROUGH THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 92 75 92 / 50 60 40 40 MKL 72 91 71 92 / 30 40 20 20 JBR 74 91 72 92 / 40 40 30 30 TUP 74 93 74 93 / 30 60 40 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS
Hazardous weather outlook, Jul 28, 3:36 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT SAT JUL 28 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-292245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 336 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE ACROSS AREAS NORTH OF A LINE FROM FORREST CITY AR...TO HOLLY SPRINGS MS...TO CORINTH MS THROUGH 9 PM CDT. THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT MAY DEVELOP WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE MAINLY ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 40 ON SUNDAY. THE BEST TIME FRAME FOR STRONG THUNDERSTORMS TO DEVELOP WILL BE FROM NOON UNTIL 9 PM CDT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ONCE AGAIN BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KNS
In the hours before
Special weather statement, Jul 28, 2:46 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 246 PM CDT SAT JUL 28 2007 ARZ008-282045- RANDOLPH AR- 246 PM CDT SAT JUL 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY. A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 6 MILES EAST OF MAYNARD TO 10 MILES SOUTH OF DALTON AT 246 PM CDT...MOVING SOUTH AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 3:26 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT SAT JUL 28 2007 ARZ017-282130- LAWRENCE AR- 326 PM CDT SAT JUL 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY. A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES SOUTHWEST OF COLLEGE CITY AT 326 PM CDT...MOVING SOUTHEAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF BLACK ROCK... HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 4:33 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 433 PM CDT SAT JUL 28 2007 ARZ028-282215- MISSISSIPPI AR- 433 PM CDT SAT JUL 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER LEACHVILLE AT 433 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE... GOSNELL...KEISER...LEACHVILLE...LUXORA...MANILA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 4:53 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 453 PM CDT SAT JUL 28 2007 ARZ026-027-282245- CRAIGHEAD AR-POINSETT AR- 453 PM CDT SAT JUL 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CRAIGHEAD AND POINSETT COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF GREENFIELD AT 453 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 28, 6:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 628 PM CDT SAT JUL 28 2007 MSZ005-006-TNZ091-092-290000- ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN- 628 PM CDT SAT JUL 28 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ALCORN...HARDIN...MCNAIRY AND TISHOMINGO COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF SHILOH AT 628 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ALCORN...HARDIN...MCNAIRY AND TISHOMINGO COUNTIES... INCLUDING THE CITIES OF CORINTH...IUKA...SAVANNAH AND SELMER...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jul 28, 6:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD JONESBORO 35.82N 90.69W
07/28/2007 CRAIGHEAD AR TRAINED SPOTTER
WATER COVERING THE ROADWAYS AT SEVERAL INTERSECTIONS
ALONG STADIUM RD.
0600 PM FLASH FLOOD JONESBORO 35.82N 90.69W
07/28/2007 CRAIGHEAD AR LAW ENFORCEMENT
WATER COVERING THE ROAD ON CURTVIEW DRIVE
&&
TABNearby
Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.